Does having Cushingoid get better?

I've Been diagnosed with GPA FOR 5 months now and really soon after coming back from hospital developed cushingoid. I've put on 2 stones altogether in the 3 months since leaving hospital and my face and belly has become into its typical 'moon shape'. I've got large marks (similar to stretch marks) all across my abdomen, thighs and knees.

I've also got the typical puffed shoulder neck and back. I've also lost so much's probably 1 cm in diameter now when tied back!

If the disease itself doesn't get me down my physical appearance really does.

I just wanted to know if anyone has experienced similar symptoms and if so does it go....will my hair volume return?

I am now on 20mg predisnolone from 60. Taking mycophenolate of 2000mg along with other meds.

1 Reply

  • It's probably not very reassuring, but I think there are plenty of other people feeling exactly the same as you. Prednisone may mean that we can keep our actual disease under control, but it gives us some real horrors in return.

    I started on 60 mg, and am now on 8mg a day, as well as rituximab and all the extra protective things like omeprazole and aspirin. I really didn't start losing the humps and bumps until I got to about 12 mg, and they are still there - just less obvious than they were. I still hate looking in the mirror, because I am not the person that I was until two years ago. I'm now quite sure that I lost most of my hair while I was on the chemo type drugs; since I stopped them it has grown back and I now have a big fuzz of hair, which I think is caused partly by the steroids.

    The main problem is that outer reactions can be SO different! I have one neighbour who put on three stone, and is having a real fight to lose the weight even though she has now stopped the steroids. Another is still on 5mg a day, but has lost the weight - not sure how, but she claims a secret diet! I'm in the middle....put on about a stone, mostly abdomen, face and shoulders, and cannot get it to go down. I do have a wonderful Alexander technique teacher though, who has put together a range of gentle exercises for me, and claims that by improving my posture and movement the extra weight is less noticeable. Not sure....but it feels like I'm trying!

    Good luck, it is so depressing alongside all the other things we are fighting. I do hope everything improves as your drugs decrease.

You may also like...